Alert archive / Maine / Wind Advisories in 2014
Wind Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jan 7, 2014, 12:32 PM EST for 6 counties in Maine. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2014, 12:32 PM EST (17:32 UTC)
- Expired
- Jan 7, 2014, 6:40 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 5.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS71 KCAR 071732 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1232 PM EST TUE JAN 7 2014 MEZ001>006-010-011-015>017-029>032-080000- /O.NEW.KCAR.WI.Y.0003.140107T1732Z-140108T0000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1232 PM EST TUE JAN 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ HEWITT
2 follow-up statements
973 WWUS71 KCAR 072006 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 PM EST TUE JAN 7 2014 MEZ001>006-010-011-015>017-029>032-080000- /O.CON.KCAR.WI.Y.0003.000000T0000Z-140108T0000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 306 PM EST TUE JAN 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH LATE AFTERNOON. THE HIGHEST GUSTS WILL BE ACROSS THE HIGHER ELEVATIONS. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ HEWITT
912 WWUS71 KCAR 072340 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 640 PM EST TUE JAN 7 2014 MEZ001>006-010-011-015>017-029>032-080045- /O.CAN.KCAR.WI.Y.0003.000000T0000Z-140108T0000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 640 PM EST TUE JAN 7 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY LEVELS ACROSS THE AREA THIS EVENING SO THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL REMAIN BRISK THROUGH THE OVERNIGHT HOURS AVERAGING 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 7, 12:30 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 7, 12:30 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1230 PM EST TUE JAN 7 2014
.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER EASTERN CANADA THROUGH MID WEEK AS
COLD HIGH PRESSURE BUILDS ONTO THE EAST COAST. HIGH PRESSURE WILL
REMAIN OVER THE AREA THURSDAY THEN MOVE EAST INTO THE ATLANTIC ON
FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...DECIDED TO GO W/A WIND ADVISORY FOR ENTIRE CWA AS GUSTS
HITTING 40+ MPH IN SOME LOCATIONS. BGR(BANGOR) HAD A GUST TO 48
MPH THE LAST HR. WINDS SHOULD SETTLE DOWN AFTER SUNSET LATER THIS
AFTERNOON. BUFKIT AND LAPS SOUNDINGS SHOWED GUST POTENTIAL HITTING
CLOSE TO 50 MPH IN SOME OF THE HIGHER TERRAIN SUCH AS FRENCHVILLE
AND PORTAGE. DECIDED TO THROW THE COAST IN ON THE ADVISORY AS CAA
AND WNW WINDS WILL HIT SOME OF THE HIGHER TERRAIN OUT OVER THE
OUTER ISLANDS.
PREVIOUS DISCUSSION...
THERE IS ENOUGH CYCLONIC FLOW AND MOISTURE TO PRODUCE ISOLATED TO
SCATTERED SNOW SHOWERS ACROSS THE WESTERN MOUNTAINS AND CROWN OF
MAINE. STRONG COLD AIR ADVECTION WILL MEAN THAT TEMPERATURES ARE
NOT GOING ANYWHERE TODAY. THE TEMP AT 8 AM IS LIKELY TO BE VERY
CLOSE TO THE 3 PM TEMP IN MOST AREAS. THERE WILL BE A HEALTHY
PRESSURE GRADIENT THROUGH TONIGHT BETWEEN A DEEP SURFACE LOW IN
NORTHERN CANADA AND A STRONG AND COLD HIGH BUILDING INTO THE
MIDDLE ATLANTIC COAST. THE MAIN CONCERN WILL BE FOR SOME LOW WIND
CHILLS...ESPECIALLY TONIGHT. THE WIND CHILLS WILL MOSTLY BE IN THE
10 TO 20 BELOW RANGE ACROSS NORTHERN MAINE TODAY SO IT WILL BE
BORDERLINE FOR AN ADVISORY. THE WIND CHILLS WILL DROP TO 20 TO 30
BELOW TONIGHT AND WILL ISSUE A WIND CHILL ADVISORY THAT WILL BEGIN
AT 5 PM THIS EVENING AND CONTINUE INTO WED MORNING.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A LARGE AREA OF HIGH PRESSURE WILL BE BUILDING ONTO THE EAST COAST
ON WEDNESDAY AS A DEEP TROUGH OF LOW PRESSURE REMAINS OVER EASTERN
CANADA. THIS WILL KEEP OUR AREA BREEZY, COOL AND GENERALLY DRY. A
BIT OF MOISTURE ROUNDING THE BOTTOM OF THE EASTERN CANADIAN TROUGH
WILL BRING PARTIAL CLOUDINESS TO CENTRAL AND NORTHERN AREAS
WEDNESDAY WITH DOWNEAST REMAINING MOSTLY SUNNY. THURSDAY WILL THEN
BE MOSTLY SUNNY AS THE HIGH BUILDS ONTO THE EAST COAST. HIGHS
WEDNESDAY AND THURSDAY WILL RANGE FROM NEAR 10 ACROSS THE NORTH TO
AROUND 20 DOWNEAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOOKING AHEAD TO THE LATE WEEK PERIOD AND THE WEEKEND, IT LOOKS LIKE
WE'LL HAVE A BREAK FROM THE EXTREME COLD AS A MORE ZONAL FLOW ACROSS
THE NATION ALLOWS MILDER AIR TO WORK INTO THE NORTHEAST. DRY WEATHER
WILL CONTINUE FRIDAY AS THE LARGE AREA OF HIGH PRESSURE SLOWLY MOVES
OFF THE EAST COAST. A RETURN FLOW OF MILDER AIR BEHIND THE HIGH WILL
COMBINE WITH A TROUGH APPROACHING FROM THE WEST TO INCREASE MOISTURE
OVER THE AREA SATURDAY. THIS WILL BRING CLOUDS FOLLOWED BY A CHANCE
OF RAIN SHOWERS SATURDAY NIGHT. RAIN MAY BEGIN AS SOME SNOW OR
SLEET, ESPECIALLY ACROSS THE NORTH. THE TROUGH WILL MOVE EAST ON
SUNDAY GIVING WAY TO A PARTLY SUNNY AND RELATIVELY MILD DAY WITH
HIGHS ABOVE FREEZING IN ALL BUT NORTHERN AREAS. ANOTHER TROUGH OF
LOW PRESSURE MAY APPROACH LATE SUNDAY NIGHT WITH ANOTHER CHANCE FOR
SOME RAIN.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: MAINLY MVFR AT THE NORTHERN TERMINALS TODAY INTO
TONIGHT WITH CEILINGS FROM 2-3 KT FT AGL AT TIMES ALONG WITH ISO
-SHSN. VFR AT KBHB AND KBGR THROUGH TONIGHT.
SHORT TERM: GENERALLY VFR CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH FRIDAY WITH HIGH PRESSURE BUILDING ONTO THE EAST COAST.
CONDITIONS WILL LIKELY LOWER TO IFR IN LOW CLOUDS SATURDAY INTO
SATURDAY NIGHT. VFR CONDITIONS SHOULD RETURN FOR SUNDAY.
&&
.MARINE...
NEAR TERM: A GALE WARNING WAS ISSUED FOR TODAY INTO WED MORNING.
COLD AIR MOVING OVER THE 43F WATER TEMPS COMBINED WITH A STRONG
PRESSURE GRADIENT AND STEEP LAPSE RATES WILL PROVIDE FOR GOOD MIXING
AND WIND GUSTS TO 40 KNOTS. AT LEAST LIGHT FREEZING SPRAY IS
LIKELY AND WAS ADDED TO THE GRIDS.
SHORT TERM: WINDS WILL SLOWLY DIMINISH WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. AN SCA MAY BE NEEDED THURSDAY. WINDS SHOULD THEN
BE LIGHT FRIDAY INTO EARLY SATURDAY AS HIGH PRESSURE MOVES OFF THE
COAST.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ001>006-010-
011-015>017-029>032.
WIND CHILL ADVISORY FROM 5 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY FOR MEZ001>006-010.
MARINE...GALE WARNING UNTIL 10 AM EST WEDNESDAY FOR ANZ050>052.
&&
NEAR TERM...HEWITTHazardous weather outlook, Jan 7, 3:10 AM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 310 AM EST TUE JAN 7 2014 MEZ001>006-010-080815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 310 AM EST TUE JAN 7 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. ANY STANDING WATER FROM THE RAIN AND SNOW MELT MONDAY HAS RE-FREEZED. PARKING LOTS...SIDEWALKS...AND SOME ROADS MAY BE ICY TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-015>017-029>032-080815- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 310 AM EST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. ANY STANDING WATER FROM THE RAIN AND SNOW MELT MONDAY HAS RE-FREEZED. PARKING LOTS...SIDEWALKS...AND SOME ROADS MAY BE ICY TODAY. WIND CHILLS TO 15 BELOW ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-080815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 310 AM EST TUE JAN 7 2014 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:14 PM EST | Small Craft Advisory | CAR | 5 hr | |
| Jan 7, 3:04 AM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 30 hr |
| Jan 7, 3:05 AM EST | Gale Warning | CAR | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.